MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MOD ARTHRO 5 DEG LCK COLLAR; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. MOD ARTHRO 5 DEG LCK COLLAR; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign country: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the change of a 5 degree connector, 3 screws broke off while inserting the new implant.No adverse events have been reported as a result of the malfunction.Additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of photographs received.Visual examination of the provided pictures found 3 of the small screws have fractured.The device was not returned for further evaluation.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: d9; h2; h3; h6.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned device found 3 of the small locking collar screws have fractured at the base of the threads off in component cp260601-01 and the exhibit damage to the hex.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Device was submitted for further analysis.Analysis determined the screw fractured due to torsional overload.Eds semi-quantitative elemental analysis of the collar bolt showed that it was consistent with ti-6al-4v alloy.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.It was reported the tourque limit was set at 55 in-lb.This is correct per the oss modular arthrodesis system assembly guide.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
MOD ARTHRO 5 DEG LCK COLLAR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11202328
Report Number0001825034-2021-00099
Device Sequence Number17088926
Product Code HSB
UDI-Device Identifier00880304082984
UDI-Public(01)00880304082984
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCP260601
Device Lot Number250840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer04/01/2021
10/05/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date04/15/2021
10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1